MAUDE Adverse Event Report: BTG YOKNEAM ICESEED 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESEED 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3202
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was frost observed on one of the needles.This iceseed 90-degree needle was selected for a cryoablation procedure to treat an osteoma ostoide on the right femur on a young and thin patient.A needle test was performed for two minutes without any issues.Prior to the cryo ablation treatment, the physician performed a bone biopsy and had to reposition the needles many times.During the procedure, scans were performed (1min, 4min, 6min, and 8min) to watch the needle and hemorrhage surveillance.The skin remained well-colored albeit cold, so skin friction was created by the technicians during the "all-cryo" phase to activate blood circulation.A solid iceball was able to be felt under the skin, and frost was observed on the shaft of the iceseed needle so warm sterile gel was applied to the skin.At 8 min into treatment, the cryo therapy was decreased to 40% to help reduce the iceball formation.Passive thaw was then allowed at 5 min, and the iceball dissolved under the skin.Another scan was performed prior to starting the second phase of treatment, and treatment was only performed at 70% for 5 minutes and then 40% for the remaining 5 minutes.Again, skin friction was performed during the whole 10-minute treatment.At the end of the procedure, no skin discoloration was observed albeit the skin remained cold.Follow-up was performed to the physician; however, no patient complications were reported.

Brand Name
ICESEED 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor bldg number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15795104
Report Number2124215-2022-46359
Device Sequence Number11959745
Product Code GEH
UDI-Device Identifier07290104830235
UDI-Public07290104830235
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2025
Device Model NumberFPRPR3202
Device Catalogue NumberFPRPR3202
Device Lot Number0029047178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown